I'm on lexapro 5mg and I have been taking it at night for a year and half. I have always wanted to take it in the morning. The other night I fell asleep without taking it so I took it and am continuing the morning dosage. I feel a little off. Has anyone done this before and is this normal.
Lexapro(Escitalopram) has a half-life of 27-32 hours. You normally take it every 24 hours each night, but one night, you extended it to an approximate eight, extra hours while you slept, and then took it the next morning. So you took your 5mg dosage about 32 hours (24 + 8) later from the last dose, which was the night before last.
There was still adequate Lexapro in your system, despite taking it eight hours later, however your body needed to adjust, since it was accustomed to taking it at night. If you've already begun taking it in the morning, then I would continue making it a habit, until it becomes ingrained that you take Lexapro (escitalopram) right after you wake up. Just don't take it at night anymore.
The feeling of being *off* should only be a day or so, as your body adjusts to the time change of AM dosage, but you should return to your natural rhythms by about Sunday/Monday.
Now on a side note --- irrelevant to your dosage change from PM to AM --- you may want to raise Lexapro (Escitalopram). 5mg is the lowest recommended dose for Lexapro(Escitalopram), however lower doses tend to poop out after a period of time, and you've been on 5mg for over a year and a half. So you may consider asking your doctor about possibly raising Lexapro in order to avoid tachyphylaxis
. If you do raise to 10mg, then you will definitely feel off for a few days, with higher anxiety, however that anxiety will ease down in a few weeks, as your body adjusts to a higher dosage in your system.
Just food for thought.